Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 20, 2012, 5:38 PM CDT for Marinette County, Wisconsin. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2012, 5:38 PM CDT (22:38 UTC)
- Expired
- May 20, 2012, 6:28 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:42 PM CDT | TSTM WND DMG | Coleman, WI | TREES AND POWER LINES DOWN |
| May 20, 5:42 PM CDT | HAIL 1 | Amberg, WI | |
| May 20, 5:46 PM CDT | TSTM WND DMG | Beaver, WI | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS53 KGRB 202238
SVRGRB
WIC075-202330-
/O.NEW.KGRB.SV.W.0014.120520T2238Z-120520T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 630 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IRON MOUNTAIN TO 5 MILES WEST OF POUND...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARINETTE...CRIVITZ...PEMBINE...WAUSAUKEE...BEAVER...PESHTIGO...
NIAGARA AND HARMONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME
OR BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.
&&
LAT...LON 4497 8762 4503 8812 4511 8812 4511 8819
4519 8819 4520 8826 4572 8842 4572 8807
4578 8806 4580 8799 4568 8777 4566 8782
4550 8779 4537 8787 4535 8776 4539 8769
4535 8764 4518 8773 4508 8757
TIME...MOT...LOC 2237Z 215DEG 49KT 4593 8807 4512 8809
WIND...HAIL <50MPH 1.00IN
$$
TH3 follow-up statements
112
WWUS53 KGRB 202249
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
549 PM CDT SUN MAY 20 2012
WIC075-202330-
/O.CON.KGRB.SV.W.0014.000000T0000Z-120520T2330Z/
MARINETTE WI-
549 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARINETTE
COUNTY UNTIL 630 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
WITH DAMAGING WINDS POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AROUND IRON MOUNTAIN TO COLEMAN...MOVING
NORTHEAST AT 55 MPH.
IN ADDITION...AT 542 PM CDT ONE INCH HAIL WAS REPORTED IN AMBERG
ALONG THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
MARINETTE...WAUSAUKEE...PORTERFIELD...LOOMIS AND MCALLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.
&&
LAT...LON 4497 8762 4503 8812 4511 8812 4511 8819
4519 8819 4520 8826 4572 8842 4572 8807
4578 8806 4580 8799 4568 8777 4566 8782
4550 8779 4537 8787 4535 8776 4539 8769
4535 8764 4518 8773 4508 8757
TIME...MOT...LOC 2246Z 215DEG 49KT 4603 8797 4522 8799
WIND...HAIL <50MPH 1.00IN
$$
TH054
WWUS53 KGRB 202308
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT SUN MAY 20 2012
WIC075-202330-
/O.CON.KGRB.SV.W.0014.000000T0000Z-120520T2330Z/
MARINETTE WI-
608 PM CDT SUN MAY 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARINETTE COUNTY UNTIL 630 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST FROM NORWAY
TO 8 MILES NORTHEAST OF WAUSAUKEE...MOVING NORTHEAST AT 55 MPH.
IN ADDITION...AT 542 PM CDT...MARINETTE COUNTY LAW ENFORCEMENT
REPORTED TREES AND POWER LINES DOWN IN THE COLEMAN AND BEAVER AREAS.
LOCATIONS IMPACTED INCLUDE...
LOCATIONS ADJACENT TO THE MENOMINEE RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR
BUSINESS. HEAVY RAINS CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE MOVING WATER COVERS THE ROAD.
&&
LAT...LON 4506 8761 4497 8763 4502 8798 4519 8793
4526 8798 4570 8798 4571 8795 4576 8796
4568 8778 4566 8782 4556 8783 4550 8779
4537 8787 4535 8785 4535 8776 4539 8769
4535 8764 4518 8773 4511 8765 4508 8757
TIME...MOT...LOC 2305Z 215DEG 49KT 4624 8775 4543 8778
WIND...HAIL 60MPH 1.00IN
$$
KALLAS584
WWUS53 KGRB 202328
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SUN MAY 20 2012
WIC075-202338-
/O.CAN.KGRB.SV.W.0014.000000T0000Z-120520T2330Z/
MARINETTE WI-
628 PM CDT SUN MAY 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARINETTE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
LAT...LON 4506 8761 4497 8763 4502 8798 4519 8793
4526 8798 4570 8798 4571 8795 4576 8796
4568 8778 4566 8782 4556 8783 4550 8779
4537 8787 4535 8785 4535 8776 4539 8769
4535 8764 4518 8773 4511 8765 4508 8757
TIME...MOT...LOC 2328Z 215DEG 49KT 4650 8750 4569 8752
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:56 PM CDT, 42 minutes earlier.
Area forecast discussion, May 20, 4:56 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 456 PM CDT SUN MAY 20 2012 .UPDATE...SVR THREAT CONTINUES OVER NERN WI. STORMS OVER NE WI ARE IN THE AREA OF STRONGEST MOISTURE CONVERGENCE...AND ARE LIKELY TO POSE A RISK OF SVR UNTIL THEY EXIT THE AREA. LOCAL MESO PLOTS SUGGEST SOME INHIBITION STILL EXISTS FM DOOR CO NWD...SO WL SEE HOW STORMS BEHAVE AS THEY NEAR THE LAKE. SITN OVER E-C WI LESS CLEAR CUT. STILL SOME INSTABILITY AND INCRG MOISTURE CONVERGENCE. BUT NOT MUCH HAS HAPPENED IN THIS AREA YET. QG FORCING SWINGING THROUGH THE AREA AND INCREASED LOW-LEVEL CONVERGENCE SUPPORT HOLDING ONTO THE WATCH FOR A WHILE LONGER DESPITE LIMITED DEVELOPMENT THUS FAR. SVR THREAT MAY NOT BE AS GREAT AS IT APPEARED EARLIER...BUT NOT COMFORTABLE CANCELING THE WATCH UNTIL FRONT GOES THROUGH AND WINDS SHIFT W. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 419 PM CDT SUN MAY 20 2012... UPDATE...SVR THREAT ENDING BEHIND ONGOING STORMS. WL BE CLEARING THE SWRN/FAR WRN PART OF THE FCST AREA. ALSO ADDED SC.Y TO THE NEARSHORE WATERS. WINDS MAY NOT BE QUITE AS GUSTY OVER THE LAKE RIGHT NOW DUE TO STABILITY CONCERNS AND SLY FLOW UP THE LENGTH OF THE LAKE...BUT SHOULD BE QUITE STG ON THE BAY. SHOULD SEE A BRIEF PERIOD OF G30-35 KTS WINDS RIGHT BEHIND THE COLD FRONT...AND WLY FLOW THEN SHOULD DRIVE STRONGER GUSTS OUT OVER THE NSH WATERS. SKOWRONSKI DISCUSSION ISSUED AT 238 PM CDT SUN MAY 20 2012... SHORT TERM...TONIGHT AND MONDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE MOVING NORTHEAST OVER CENTRAL WISCONSIN EARLY THIS AFTERNOON...JUST AHEAD OF A SHORTWAVE TROUGH OVER EASTERN MINNESOTA. LINES OF CONVECTION DEVELOPED AHEAD OF THIS SHORTWAVE TROUGH OVER NORTH-CENTRAL AND NORTHWEST WISCONSIN BY MIDDAY WHERE WIND DAMAGE AND HALF INCH HAIL OCCURRED EARLIER. INTENSIFICATION OF THE STORMS REMAINS POSSIBLE THROUGH THE AFTERNOON...AS THE STORMS ENCOUNTER THE INSTABILITY AXIS FROM WAUSHARA TO LAND O LAKES WHERE ML CAPES RANGE FROM 1000-1500 J/KG. CAPES MAY NOT GET AS HIGH AS PREVIOUSLY THOUGHT...SINCE SOME DRIER AIR IS MIXING DOWN TO THE SURFACE. DEEP LAYER SHEAR REMAINS ABOUT 30-35 KTS...THOUGH THE VAD IS PICKING UP ON 40KTS AT 2KFT. DAMAGING WIND GUSTS AND LARGE HAIL WILL REMAIN THE PRIMARY THREATS WITH THE STORMS UNTIL THE SURFACE LOW AND COLD FRONT DEPART EARLY THIS EVENING. TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM FAR NORTHEAST WISCONSIN TO EASTERN LAKE SUPERIOR. THE FRONT WILL STILL HAVE TO CLEAR DOOR COUNTY AND WILL LEAVE LIKELY POPS FOR THE FIRST PART OF THE EVENING. BEHIND THE FRONT...THINK WILL SEE SCATTERED SHOWERS AND ISOLD THUNDERSTORMS EARLY THIS EVENING...THEN LIGHT SHOWERS THROUGH MIDNIGHT AS COLDER AIR ARRIVES BEHIND THE FRONT...AND A WIDESPREAD LOW STRATUS DECK SPREADS ACROSS THE AREA. NORTHERN WISCONSIN MAY SEE THE LIGHT SHOWER ACTIVITY CONTINUE INTO THE EARLY OVERNIGHT HOURS AS SOUNDINGS STILL LOOK SATURATED UP TO ABOUT 700MB AT 06Z...BUT WILL GO DRY TO LINE UP WITH SURROUNDING OFFICES. AT LEAST PARTIAL CLEARING WILL ARRIVE INTO NORTH-CENTRAL WISCONSIN LATE TONIGHT WHEN DRIER AIR MOVES INTO THAT REGION. LOW TEMPS RANGING FROM THE LOW 40S NORTH TO LOW 50S SE. MONDAY...LOW STRATUS WILL PROBABLY HANG ON OVER EASTERN WISCONSIN TO START THE DAY BUT SHOULD QUICKLY MOVE TO THE EAST DUE TO THE ARRIVAL OF A MUCH DRIER AIRMASS AND REBOUNDING LOW LEVEL TEMPS. AS SKIES TURN MOSTLY CLEAR TO PARTLY CLOUDY EVERYWHERE BY LATE IN THE MORNING...HIGHS WILL REACH FROM THE MIDDLE 60S NORTH TO LOW 70S SOUTH. LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. A COOL SURFACE HIGH PRESSURE SYSTEM WITH UPPER RIDGE WILL SETTLE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH QUIET WEATHER AND COMFORTABLE TEMPERATURES. THE PREVIOUS FORECAST RUN LOWERED TEMPS FOR MONDAY NIGHT TO WARRANT NON HEADLINE FROST WORDING FOR NORTHERN WISCONSIN. LATEST RUNS INDICATE LIGHT RETURN FLOW PCPN ALREADY NEAR THE MN/WI BORDER AT 12Z TUESDAY. CLOUDS MAY ADVANCE INTO NROTHERN WISCONSIN OVERNIGHT IN THE WESTERLY FLOW TO LIMIT TEMPS FALLING. THIS TREND SUGGESTS LESS OF A TREND TOWARD ANY FROST ADVISORY AT THIS TIME SO WILL CONTINUE WITH THE GOING FORECAST. MAIN FORECAST CHALLENGE ARRIVES LATER IN THE NEW WORK WEEK AS A BROAD UPPER TROUGH WORKS INTO THE WESTERN STATES AND NORTHERN PLAINS. MEDIUM RANGE MODELS RUNS IN BETTER AGREEMENT WITH CONFINING BEST POTENTIAL OF CONVECTION WITH THE RETURN FLOW OVER THE NORTHERN PLAINS WITH PERHAPS BRUSHING NORTHWEST THIRD OF THE STATE WEDNESDAY THROUGH WEDNESDAY NIGHT. SHORT WAVE TROUGH WITH FRONTAL SYSTEM IS PROGGED TO SLIDE OVER STATE SOMETIME FROM THURSDAY INTO THURSDAY NIGHT TO WARRANT THE HIGHEST PCPN CHC DURING THIS PERIOD. FRIDAY INTO SUNDAY...THE REGION WILL BE ON THE NORTHERN PERIPHERY OF BROAD UPPER RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHEAST STATES. HOWEVER MODELS DIVERT ON CRITICAL LOCATION OF SURFACE BOUNDARY SEPARATING DEEPER MOISTURE TO THE SOUTH FROM CONTINUED DRIER CANADA AIR. 00Z ECMWF MAINLY POSITIONS THIS BOUNDARY ALONG THE WISCONSIN ILLINOIS BORDER WHILE THE GFS IS FURTHER SOUTH. THE 12Z GFS KEEPS THE PCPN SOUTH...WHILE DEVELOPING CONVECTION THIS SUNDAY AFTERNOON WILL LIKELY PREVENT A CHANCE TO LOOK AT THE LATEST ECMWF RUN. && .AVIATION...LOW PRESSURE WILL TRACK OVER CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND INTO EARLY THIS EVENING. AHEAD OF THE LOW AND ALONG ITS COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND MOVE EAST ACROSS THE AREA BEFORE EXITING EARLY THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. BEHIND THE LOW AND FRONT...A WIDESPREAD AREA OF IFR/MVFR STRATUS WILL MOVE ACROSS THE AREA THROUGH LATE TONIGHT. SCATTERED SHOWERS OR DRIZZLE WILL BE POSSIBLE OUT OF THIS STRATUS DECK...MAINLY OVER N-C WISCONSIN. SKY CONDITIONS IMPROVE TOMORROW MORNING TO VFR. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 20, 2:44 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT SUN MAY 20 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 244 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH 8 PM THIS EVENING ACROSS ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON OR EVENING IF THE FRONT PASSES THROUGH DURING PEAK HEATING. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGING WIND GUSTS AND LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-211945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 244 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP IF THE FRONT PASSES THROUGH DURING PEAK HEATING. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. MPC/TDH
In the hours before
Local storm report, May 20, 3:33 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 4 NE RHINELANDER 45.67N 89.35W
05/20/2012 M0.50 INCH ONEIDA WI STORM CHASER
&&
SACLocal storm report, May 20, 3:38 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WABENO 45.43N 88.66W
05/20/2012 M0.88 INCH FOREST WI TRAINED SPOTTER
30 TO 35 MPH WINDS WITH TSTM
&&
PATHSpecial weather statement, May 20, 3:51 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 351 PM CDT SUN MAY 20 2012 WIZ011>013-019>021-031-073-074-202245- FLORENCE-FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 351 PM CDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 82 MILES NORTHWEST OF MARINETTE TO 45 MILES WEST OF MARINETTE...MOVING NORTHEAST AT 45 MPH. PEA TO PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MOUNTAIN BY 355 PM CDT... POUND AND GOODMAN BY 410 PM CDT... CRIVITZ AND FLORENCE BY 420 PM CDT... MARINETTE BY 425 PM CDT... WAUSAUKEE BY 430 PM CDT... PEMBINE BY 445 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM CDT. KALLAS
Local storm report, May 20, 4:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG FENCE 45.75N 88.43W
05/20/2012 FLORENCE WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0405 PM TSTM WND DMG 5 SW FLORENCE 45.88N 88.32W
05/20/2012 FLORENCE WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
THSpecial weather statement, May 20, 5:10 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 510 PM CDT SUN MAY 20 2012 WIZ011>013-202315- FLORENCE-FOREST-NORTHERN MARINETTE COUNTY- 510 PM CDT SUN MAY 20 2012 ...STRONG THUNDERSTORMS OVER THE NORTHWOODS... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EXTREME NORTHWESTERN MARINETTE COUNTY AND EASTERN FLORENCE COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARMSTRONG CREEK... SPREAD EAGLE... FLORENCE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Local storm report, May 20, 5:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
518 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 12 E MOUNTAIN 45.18N 88.23W
05/20/2012 M0.50 INCH OCONTO WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 58 min |
| May 20, 1:55 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 20, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 65 min |
| May 20, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 67 min |
| May 20, 3:22 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 53 min |
| May 20, 3:56 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 49 min |
| May 20, 3:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 32 min |
| May 20, 4:10 PM CDT | Small Craft Advisory | GRB | 5 hr | |
| May 20, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 39 min |
| May 20, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 17 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.